ArticleDrug safety - case reports2017
Ichthyosiform Pityriasis Rubra Pilaris-Like Eruption Secondary to Ponatinib Therapy: Case Report and Literature Review.
Article in Drug safety - case reports, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
6 citing papers in PubMed, 21 citations in OpenAlex.
- Histopathologic and Clinical Characteristics of Cutaneous Toxicities of Tyrosine Kinase Inhibitors: Insights Into Pathologic Mechanisms From a Retrospective Cohort.The American Journal of dermatopathology · 2025Article
- Delayed Presentation of Pityriasis Rubra Pilaris in a Patient on Treatment With Ponatinib.Cureus · 2024Article
- Diffuse plate-like sheets of desquamation.JAAD case reports · 2022Article
- Hyperkeratotic Skin Adverse Events Induced by Anticancer Treatments: A Comprehensive Review.Drug safety · 2020Review
- A patient with maculopapular rash and lichenoid skin damage caused by ponatinib.The Journal of international medical research · 2020Article
- Ponatinib Induced Pityriasis Rubra Pilaris: Case Report and Review of Literature.Indian dermatology online journalArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Tyrosine kinase inhibitors have revolutionized the chemotherapy arena as targeted therapies for a multitude of malignancies. They are more selective than conventional chemotherapy, and often elicit fewer systemic adverse events, however toxicities still exist. Cutaneous toxicities are common and their management presents a novel challenge to physicians and patients. Ponatinib is a third-generation tyrosine kinase inhibitor increasingly reported to cause cutaneous eruption. A 50-year-old woman with a history of chronic myelogenous leukemia presented with a 4-month history of worsening atrophic and ichthyosiform pink plaques involving the axillae, thighs and abdomen; red patches were also observed on the cheeks and forehead. She was started on the third-generation, ponatinib, 5 months earlier because of disease refractory to previous therapies including interferon, imatinib, dasatinib and bosutinib. A skin biopsy revealed perifollicular fibrosis, alternating orthokeratosis and parakeratosis, and a sparse perivascular lymphocytic infiltrate consistent with a pityriasis rubra pilaris-like reaction. Topical tretinoin 0.025% cream was initiated, resulting in resolution within 3 weeks without discontinuation of ponatinib. A review of previous reports identified significant similarities among the ponatinib-induced drug reactions. Here, we highlight not only that cutaneous eruptions occur on ponatinib therapy, but that the dermatologic manifestations are characteristic and unique, and benefit from retinoid therapy, without requiring interruption of vital chemotherapy.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.